MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 1395108Q
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed but the exact cause is unknown.Six photographs were provided for investigation.The first photo showed the id label with part number 1395108q and lot #rear1313.The remaining five photos showed different angles of the distal end of what appears to be the same guidewire.The coil wire appears to be unraveled from the core wire.It cannot be discerned if the entire coil wire, core wire, and weld tip are present.Unraveling of the coil wire can occur after a break in either the coil wire or underlying core wire.A break in the wire can be attributable to retracting the wire through the introducer needle; however, the root cause of the damage is unknown.The product ifu states, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rear1313 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - facility reported that while nurse was placing a powerpicc solo with the sherlock ultrasound device, she met resistance.Nurse requested assistance from another nurse, still met resistance and called for the radiologist.Device was removed under ct scan.Healthcare professional (hcp) reported that a piece of the wire broke off and remained in the patient.Radiologist was unable to retrieve the broken piece of wire.Hcp alleged that the wire may have unraveled.No patient injury reported.

Brand Name
POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5939755
Report Number3006260740-2016-00476
Device Sequence Number1241403
Product Code LJS
UDI-Device Identifier00801741034718
UDI-Public(01)00801741034718(17)170930(10)REAR1313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number1395108Q
Device Lot NumberREAR1313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2016
Initial Report FDA Received Date09/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1